I am suffering from chronic pain in the waist and kidney areas in my back. I am on a host of medications for conditions such as pulmonary fibrosis and athleroschlerosis as well as three or four over the counter drugs. I have had a full body CT Scan, a bone density test, and lower spinal xrays. What meds could possibly negatively affect the kidneys?
A lot of medication can affect the kidneys. Without knowing the specific medications you take, I can't tell you which ones might be a problem. The first thing that comes to mind, though, is acetaminophen (Tylelnol). Too much acetaminophen can damange the kidneys and the liver. You should never take more than 1000 mg of acetaminophen at one time nor more than 4000 mg within 24 hours.
You listed Vicodin in your keywords, so I'm presuming that's one of the meds you're taking. Vicodin has 500 mg of acetaminophen in each tablet. Check the other medications you take to see if they also contain acetaminophen – especially the over-the-counter meds as many OTCs contain acetaminophen.
Make sure you always let your doctor and pharmacist know everything you are taking, including over-the-counter medications and supplements, so they can keep an eye out for possible interactions. Your pharmacist would also be a good person to ask if any of your medications could negatively affect the kidneys.
There are several drugs that can effect the kidneys. One would assume that your doctors are monitoring any prescription drugs that could effect your kidneys (?) but they're probably not monitoring over the counter drugs. Acetaminophen, aspirin and ibuprofen can all damage the kidneys if taken in large amounts. Here's some information on kidney damaging drugs.
You can also use Health Central to search for the drugs that you're taking to determine if they can affect the kidneys.